Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 20, 2011, 8:50 AM EDT for Miami County, Wabash County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 8:50 AM EDT (12:50 UTC)
- Expired
- Jun 20, 2011, 9:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
Counties Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
229
WWUS83 KIWX 201250
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EDT MON JUN 20 2011
INZ014>016-022>024-032-201315-
CASS IN-FULTON IN-GRANT IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-WABASH
IN-
850 AM EDT MON JUN 20 2011
...A LINE OF STRONG THUNDERSTORMS MOVING TOWARD WESTERN GRANT COUNTY
IN CENTRAL INDIANA...AND EASTERN CASS...MIAMI...WABASH...SOUTHERN
KOSCIUSKO...SOUTHEASTERN MARSHALL AND EASTERN FULTON COUNTIES IN
NORTH CENTRAL INDIANA...AND EXTREME SOUTHWESTERN WHITLEY COUNTY IN
NORTHEAST INDIANA...
AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF ROCHESTER TO 10 MILES SOUTHWEST OF ROCHESTER TO 16
MILES WEST OF WALTON...MOVING EAST AT 55 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
PERU AND GRISSOM AFB...
NORTH MANCHESTER AND WABASH...
WALTON AND MEXICO...
BUNKER HILL...MENTONE AND AKRON...
HOOVER AND MACY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4058 8587 4058 8629 4093 8620 4123 8622
4115 8569 4089 8567 4039 8583 4040 8587
TIME...MOT...LOC 1249Z 270DEG 54KT 4127 8639 4093 8625
4059 8649
$$
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:42 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 3:42 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 AM EDT MON JUN 20 2011 .SHORT TERM... TODAY THROUGH TUESDAY NIGHT STAUNCH THETA-E PLUME CONTINUES TO SHIFT NE PER REFLECTED STRONG LL SOUTHERLY FLOW AHEAD OF THE PROPAGATING WESTERN CONUS TROUGH AND A STRONG ASSOCIATED LEAD IMPULSE. ROBUST CONVECTION CONTINUES ACROSS NE/IA WITH OTHER STORMS DEVELOPING OVER SOUTHERN IN AND KY IN RESPONSE TO A LLJ. THE PERIOD/S FORECAST WILL BE ANOTHER TRICKY VENTURE GIVEN SUBTLE MID LEVEL IMPULSES/MCV/S/AND BOUNDARY INTERACTIONS. HOWEVER...THE ADVECTING LONGWAVE UPPER TROUGH WILL TRUMP ALL PROCESSES BY TONIGHT...WITH THE FORCED NORTHWARD ADVECTION OF DEEPER MOISTURE AND THE ASSOCIATED WARM FRONT INTO THE NE FA. THE TRANSITION OF THIS BOUNDARY NORTH WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS...WITH THE POTENTIAL FOR AN MCS INTO THE REGION THIS MORNING. UPSTREAM ACTIVITY OVER IA IS STARTING TO SEE COLD POOL DEVELOPMENT WITH A SOUTHERN DEVIANT CELL FOLLOWING THE H85 THETA-E GRADIENT ESE. HEIGHT RISES INTO THE REGION WITH THICKNESS RISES WOULD CERTAINLY DICTATE A MORE EASTERN PATH FOR THIS BOWING CELL AS IT PROGRESSES INTO IL AND INTERACTS WITH OTHER STRONG CELLS TO THE ENE...ESP GIVEN STAUNCH CAPPING PER THE ADVANCING EML. CURRENT THINKING IS FOR THIS COMPLEX TO ORGANIZE AND EVENTUALLY PUSH INTO IN THIS AM...WITH A SYSTEM GENERATED MCV LIKELY HELPING SPAWN ACTIVITY AS THE MAJORITY OF THE LINGERING MCS PASSES SOUTH OF THE FA. PREFERRED THE HRRR AND LOCAL WRF SOLUTIONS WHICH ARE IN LINE WITH AFOREMENTIONED IDEAS AND HAVE ALSO PERFORMED WELL AS OF LATE. HENCE...EITHER WAY YOU CUT IT...THE FA IS IN STORE FOR INCREASED CHANCES FOR SHRA/TS. THERE IS A CONCERN FOR SEVERE WEATHER GIVEN 0-6 KM BULK SHEAR VALUES IN EXCESS OF 50 KNOTS/0-3 KM SHEAR VECTORS IN EXCESS OF 30 KNOTS/AMPLE INSTABILITY ALONG THE WARM FRONT WITH MUCAPES IN EXCESS OF 1500-2000 J/KG/AND AN ADVANCING EML WITH AMPLE DRY AIR ALOFT AND STEEP MID LEVEL LAPSE RATES. LL THETA-E GRADIENT WILL BE SITUATED ACROSS THE NE HALF TONIGHT WITH PERTURBED UPPER FLOW OVER THE SOUTHERN GREAT LAKES. COPIOUS AMOUNT OF CONVECTION ONGOING ACROSS NE...WITH NEW DEVELOPMENT UPSTREAM THIS AFTERNOON WILL YIELD AN INCREASED POTENTIAL FOR ANOTHER MCS ADVECTING ACROSS THE SOUTHERN GREAT LAKES...WHICH WOULD FOLLOW THE H85-H3 THICKNESS CONTOURS INTO THE NE FA...WITH A RIDGE RIDING SETUP. HENCE...HAVE INCREASED POPS NE HALF...AND ADDED SEVERE MENTION GIVEN NAM/WRF PROGGED BULK SHEAR VALUES IN EXCESS OF 35 KNOTS WITH 0-3 KM SHEAR VECTORS IN EXCESS OF 30 KNOTS. CENTRAL CONUS LONG WAVE TROUGH WILL SUPPORT YET ANOTHER STRONG IMPULSE INTO THE WESTERN MIDWEST WITH INCREASING CHANCES FOR THUNDERSTORMS BY TUES AFTERNOON AND EVENING. HAVE RETAINED INCREASING POPS IN THE PERIOD. SEVERE POTENTIAL REMAINS GIVEN AMPLE MLCAPE VALUES IN EXCESS OF 2-3 KJ/KG WITH INCREASING DEEP LAYER SHEAR. STILL MUCH UNCERTAINLY PRESENT PER UPSTREAM CONVECTIVE DETAILS...PRECLUDING HIGHER POPS ATTM. ADJUSTED TEMPS TODAY GIVEN CONCERNS ON CLOUDS AND RAIN...SIDED WITH COOLER NAM/GFS NUMBERS. TUES STILL LOOKS HOT AND VERY HUMID WITH HIGHS AROUND 90 AT MOST PLACES AND DEWPOINTS IN THE LOW 70S. && .LONG TERM... PRIMARY QN AND RELATED MODEL PROB CONTS TO LIE W/HANDLING OF VIGOROUS SW TROUGH DIGGING THROUGH OR ATTM. SW EJECTS OUT INTO THE CNTRL PLAINS ON MON AND RAPIDLY DEEPEN/CLOSE OFF ACRS NE. HWVR SUBTLE MODEL DIFFS EXIST W/EWD WOBBLE AND SUBSEQUENT WKNG. DEEPENING SWRLY FLW WILL FINALLY ADVT STOUT LL THETA-E RIDGE PARKED ACRS KS/MO NEWD ON TUE AS SFC WMFNTL BNDRY FINALLY GETS MIXED NWD INTO THE SRN GREAT LAKES. NO QUALMS W/PRIOR GRID TWEAKS AND WILL HOLD AS CONV DETAILS AT THIS RANGE STILL QUITE UNCERTAIN ESP W/EXTENT OF PSBL DEBRIS CLD CVR TO DEAL W/TUE MORNING/PLACEMENT AND EVOLUTION OF LEFT OVR MCS TRACKING OUT OF THE PLAINS/AND POTENTIAL SPOILER MESOSCALE OUTFLW BNDRY. REGARDLESS ARRIVAL OF BOTH LL THETA-E RIDGE AND ERN PERIPHERY OF PLAINS EML FOSTER SOME PENCHANT FOR SVR STORMS PARTICULARLY NW HALF LT TUE AFTN/EVE AS IT STANDS NOW AND PERHAPS OVERNIGHT TUE COMMENSURATE W/MORE SIG HGT FALLS ALOFT SPREADING EWD AND ACCOMPANYING INCREASING ASCENT. OTHERWISE OCCLUDING CYCLONE GRINDS TO A HALT THU AND WILL HAVE TO SPREAD CHC POPS THROUGH THU TO ACCOUNT OF SHRA NR UPR LOW CNTR. NR TERM CONV TRENDS WELL SW OF CWA THIS MORNING ACRS CNTRL IL DEMONSTRATE THE INADEQUACY OF MOST MODEL SOLUTIONS WRT CONVN AND HERALD THE CONTD POTENTIAL PROBS TO BEGIN THIS PD ON MON. UNSEASONABLY WARM TEMPS TO START THE PD ON TUE WILL COOL TO WELL BLO NORMAL BY THU W/SLOW MODERATION NOT XPCD UNTIL DY8 (SUN). && .AVIATION.../06Z TAFS/ LL WARM FRONT CONTINUES TO ACCELERATE NE...WITH THUNDERSTORM ACTIVITY INCREASING ALONG THE NOSE THE H85 THETA-E GRADIENT. MASSIVE TS COMPLEX OVER SOUTHERN IA IS EXPECTED TO SHIFT ESE INTO THE REGION LATER THIS MORNING...WITH AN MCS EXPECTED TO ADVECT EAST ALONG THE H85 THETA-E GRADIENT. ADVECTION PROCESSES AND THICKNESS VALUES SUGGEST THE BULK OF ACTIVITY WILL PROPAGATE THROUGH THE SOUTHERN 2/3 OF THE FA...WITH STRONG WINDS POSSIBLE IN EXCESS OF 50 KNOTS AS WELL AS LARGER HAIL. THIS WILL CONTINUE TO BE WATCHED ESP GIVEN BULK SHEAR VALUES. HAVE TRENDED TAFS TO A TEMPO TSRA GROUP DURING TIME PERIOD WITH THE HIGHEST PROB FOR RESTRICTIONS. OTHERWISE...VFR CONDITIONS WILL DOMINATE OUTSIDE OF TSRA/S WITH MORNING BR/FG POSSIBLE IN MAINLY EASTERN AREAS WHERE LIGHTER FLOW IS IN PLACE. SIG PRESSURE FALLS ARE EXPECTED TO ALLOW WINDS IN THE WESTERN HALF TO REMAIN AT 3-6 KNOTS...KEEPING MIXING PROCESSES GOING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...T AVIATION...JC
Hazardous weather outlook, Jun 20, 5:44 AM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EDT MON JUN 20 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-211000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 544 AM EDT MON JUN 20 2011 /444 AM CDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH A RISK OF DAMAGING WINDS ARE POSSIBLE TODAY...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 30 CORRIDOR THIS MORNING. IN ADDITION...AREAS OF HEAVY RAINFALL ARE ALSO POSSIBLE...ESPECIALLY ACROSS NORTHERN INDIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND ISOLATED LARGE HAIL MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 20, 5:22 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EDT MON JUN 20 2011 INZ006>009-018-MIZ079>081-OHZ001-002-004-005-015-016-201130- LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...FORT WAYNE...NEW HAVEN...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS 522 AM EDT MON JUN 20 2011 ...AREAS OF DENSE FOG POSSIBLE... AREAS OF DENSE FOG CAN BE EXPECTED THROUGH MID MORNING. VISIBILITIES DOWN TO ONE QUARTER MILE CAN BE EXPECTED...ESPECIALLY IN RURAL AREAS. MOTORIST ARE ADVISED TO SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS IF DENSE FOG IS ENCOUNTERED. JC
Local storm report, Jun 20, 8:42 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND GST WINAMAC 41.05N 86.60W
06/20/2011 M51 MPH PULASKI IN MESONET
51 MPH GUST RECORDED AT MIDDLE HIGH SCHOOL IN WINAMAC.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101057
FISHERSpecial weather statement, Jun 20, 8:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EDT MON JUN 20 2011
INZ014>016-022>024-032-201315-
CASS IN-FULTON IN-GRANT IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-WABASH
IN-
850 AM EDT MON JUN 20 2011
...A LINE OF STRONG THUNDERSTORMS MOVING TOWARD WESTERN GRANT COUNTY
IN CENTRAL INDIANA...AND EASTERN CASS...MIAMI...WABASH...SOUTHERN
KOSCIUSKO...SOUTHEASTERN MARSHALL AND EASTERN FULTON COUNTIES IN
NORTH CENTRAL INDIANA...AND EXTREME SOUTHWESTERN WHITLEY COUNTY IN
NORTHEAST INDIANA...
AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF ROCHESTER TO 10 MILES SOUTHWEST OF ROCHESTER TO 16
MILES WEST OF WALTON...MOVING EAST AT 55 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
PERU AND GRISSOM AFB...
NORTH MANCHESTER AND WABASH...
WALTON AND MEXICO...
BUNKER HILL...MENTONE AND AKRON...
HOOVER AND MACY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4058 8587 4058 8629 4093 8620 4123 8622
4115 8569 4089 8567 4039 8583 4040 8587
TIME...MOT...LOC 1249Z 270DEG 54KT 4127 8639 4093 8625
4059 8649
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:59 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 61 min |
| Jun 20, 1:29 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash | 40 min |
| Jun 20, 1:55 PM EDT | River Flood Watch | IWX | Carroll, White | 19 hr |
| Jun 20, 2:05 PM EDT | Areal Flood Advisory | IWX | White | 5 hr |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.